Aa
A
A
A
Close
Multiple Sclerosis Community
9.23k Members
Avatar universal

Blurry vision after avonex?

My first symptom was blurred vision and I used pulse corton and I cured completely
Today I had my first injection and After 9 hours my vision became just a little bit blurred again!
I am so worried about it
I heard some bodies had this condition too but it's rare.
Could it be a side effect of avonex?
1 Responses
987762 tn?1331027953
COMMUNITY LEADER
Hi and welcome to the MS community,

To be honest i'm a little confused by your post, i think you may be slightly misinformed so with that thought in mind i will try to provide you with some information that you might find helpful in understanding MS.....

"My first symptom was blurred vision and I used pulse corton and I cured completely"

In relations to MS - Patients generally receive a  1-5 day course of intravenous treatment with steroids like Solu-Medrol, Decadron, methylprednisolone for acute MS attacks, because IV steroids basically help suppress the immune system which speeds the rate of recovery but high doses of IV steroids (pulse therapy) is not a 'cure' because it doesn't stop the disease that is attacking the central nervous system and causing the symptoms.

High dose IV steroids are often prescribed for various types of other medical conditions too, and with visual issues like Optic Neuritis (ON), which is the one of the most common visual issues associated with MS, the steroids do little to affect the resulting visual acuity because the inflammation and amount of deterioration of the optic nerve (also called the optic disk) is the only thing that determines the potential of full recovery or not, the more attacks the less likely that is...

You said "I heard some bodies had this condition too but it's rare." so i'm speculating on what you could be referring too; IF you are meaning MS presenting with 'bilateral' visual symptoms is rare, then yes technically 'bilateral' anything is rare with a neurological condition like MS, but visual symptoms are one of the more common symptoms of MS. Being diagnosed with optic neuritis for example is suppose to be one of the most common issues which lead to being diagnosed with MS, somewhere in the 90% plus range.

"Avonex' (interferon beta-1a) is one of the injectable disease modifying drugs for treating relapsing multiple sclerosis (RRMS), there are side affects like any other medication but blurred vision isn't one of the side effects i've heard of, and if one of your MS symptoms is blurred vision, it is more likely to do with your MS ie a pseudo relapse, which is a temporary return of prior symptoms with internal or external rise in temperature.

see this for Avonex information: https://www.news-medical.net/drugs/Avonex.aspx

I hope that helps........JJ

ps/ feel free to ask any question and i'll do my best to answer them for you.
Have an Answer?
Top Neurology Answerers
987762 tn?1331027953
Australia
5265383 tn?1483808356
ON
1756321 tn?1547095325
Queensland, Australia
1780921 tn?1499301793
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease